I had Botox done last week, which resulted to a droopy eye. I went to the second doctor who injected more Botox to fix it. However, it seemed like it got worse. Now I have a droopy eyebrow and the Alphagan is not doing much. What can I do? How long will this last?
Droopy Eye After Botox
Doctor Answers 8
Duration of eye-BROW & eye-LID droop after Botox.
Regardless, I would recommending hold off on any further Botox until your brow and/or eyelid droop improve and return to normal.
If you have eye-LID droop, Apraclonidine eyedrops can help raise the lid about 2mm (on average). Be sure to be seen by your injecting physician for a complete exam to evaluate if you are a candidate for the Apraclonidine. Also, be sure your physician explains all potential side-effects of the Botox.
Eyebrow droop will likely last as long as the complete duration of the Botox -- 3-4 months.
Eyelid droop is less likely to last as long as the complete duration of the Botox because less Botox has actually diffused onto the eyelid elevating muscle (the Levator palpebrae). Eyelid droop in such a scenario rarely lasts longer than 1-2 months.
Have a question? Ask a doctor
Droopy eyelid after Botox
Ptosis can Occur after BOTOX Treatments
All botulinum neuromodulators (BOTOX, DYSPORT, and XEOMIN) can cause eyelid drooping after treatment. In clinical trials available in the package insert: The incidence of eyelid drooping with BOTOX was 3%, with DYSPORT was 6%, and with XEOMIN was 19%(although with XEOMIN, placebo drooping was 9%). So all of these drugs can cause eyelid drooping as a side effect of treatment.
More skilled and experienced injectors will have this complication occur much less frequently, but all experienced injectors have seen ptosis side effects.
Certain patients may have a pre-existing mild droop or ptosis of the eyelid, and even small doses of botulinum product may worsen this droop. Also, the drug may migrate to the lid after injection and cause drooping, or it may weaken accessory muscles that help mask the minimally droopy eyelid before treatment. Certain eyedrops will help ptosis or drooping of the eyelid. In addition, very experienced injectors can administor small amounts of BOTOX into the medial and lateral eyelid lifters to increase central lifting, and thereby improve eyelid drooping.
You might also like...
Droopy Eyes After Botox
Alphagen only works for ptosis of the eyelid when botox accidentally affects the levator system.. The drooping you have is the over injected brow which will take 3-4 months to correct.
Options for Droopy Eyelid after Botox
As the other panel members idicated, the passage of time is the best remedy. Most agree that this problem will generally improve or resolve over the course of 2 to 4 weeks. Regardless of the MD or RN behind one's name, it's the training and technique that will lead to best outcomes. As previously stated, this may happen even with the best practitioners.
I am afraid you have to be patient!
To Ana vickie,
Hi. This is the most common Botox complication and it is caused by injecting too low in the eyebrow. I am not sure what the second doctor did. But that's water under the bridge.
You are doing the conservative thing. So it's a matter of time. You will look a little better in one month and probably normal in 3 months.
It always goes away! Sorry there is no better answer.
It usually starts to get better in 4 weeks
Depending on the severity of the lid drop, it can start to get better anywhere from 2 to 4 weeks after you notice the droop. Iopdinine drops can sometimes help a little, but we have found that, unfortunately, time is your best ally.
It is helpful to review your dosage and injection sites with your doctor so that this does not happen again. I think most physicians who have done enough Botox (in the thousands of injections) will very rarely cause a lid droop, but it happens to all practitioners if they have done it long enough.
Hang in there.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.